MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558400
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the duodenal papilla during a dilation of the biliary tract procedure performed on (b)(6) 2022.During the procedure, it was noted that the balloon burst.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block h2: correction: d3 (manufacturer zip/postal code).Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation results the returned cre wireguided dilatation balloon was analyzed and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the distal section of the balloon.Microscopic inspection found the balloon had a pinhole located approximately 48mm from the tip.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole found could have been interpreted by the customer as the reported event of balloon burst.The pinhole found in the balloon is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, or anatomical conditions.It is possible that factors encountered during the procedure, such as the interaction with a sharp surface during/previous the procedure could create friction on the balloon and cause a pinhole.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752 8400
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15349452
Report Number3005099803-2022-05010
Device Sequence Number12142007
Product Code FDF
UDI-Device Identifier08714729339335
UDI-Public08714729339335
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model NumberM00558400
Device Catalogue Number5840
Device Lot Number0027947577
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight60 KG